# SDR CA010627044

- Difficulty date: June 22, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Cessna 305A
- Aircraft time: 3,392 hours
- Engine: Cont O47011
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 7565T1
- Condition: Failed
- Location: Engine
- Part time: 4 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR REMOVED FROM AIRCRAFT AFTER PILOT REPORTED NO INDICATION OF CHARGE AFTER HIS LAT LANDING. AFTER MAKING A FEW TESTS, IT WAS DETERMINED THAT THE ALTERNATOR WAS FAULTY. THIS OVERHAULED ALTERNATOR WS INSTALLED ON THE AIRCRAFT AS A REPLACEMENT FOR THE PREVIOUS DEFECTIVE ALTERNATOR. UPON REMOVAL OF THE DEFECTIVE ASSEMBLY, SMALL PIECES COULD BE HEARD MOVING INSIDE THE ALTERNATOR. THE ALTERNATOR WAS SHAKEN TO TRY AND REMOVE THESE PIECES BY THE SHROUD AIR VENT BUT NONE FELL OUT. SINCE THE ALTERNATOR IS PARTIALLY SEALED AND IS ON WARRANTY COVERAGE NO FURTHER ACTION WAS TAKEN TO INVESTIGATE THE FAILED PIECES.
